Flash Flood, Brazos
- When
- June 30, 1:10 PM CST to 2:50 PM CST
- Where
- Brazos County, Bryan
- Property damage
- $15,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.661, -96.302 (the zone’s center; the record gives no point)
Street flooding in Bryan.
4 flash flood, 1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jun 30, 8:52 AM CST, 4 hours 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 952 AM CDT WED JUN 30 2004 .DISCUSSION... BASED ON CURRENT RADAR LOOPS...SATELLITE PICTURES...INCOMING MODEL DATA AND RECENT RAINFALL HISTORY...WILL REISSUE THE FLOOD WATCH AND HAVE IT IN EFFECT FOR ALL OF SOUTHEAST TEXAS THROUGH THIS EVENING. SHOWERS AND THUNDERSTORMS ARE BEGINNING TO BECOME MORE NUMEROUS SOUTHWEST THROUGH WEST OF THE HOUSTON AREA AS A SHORTWAVE SLOWLY MOVES ACROSS THE AREA. EXPECT THIS ACTIVITY TO GRADUALLY BUILD TO THE NORTH AND THE NORTHEAST AS THE DAY PROGRESSES. LOCALLY HEAVY RAINFALL WILL CONTINUE TO BE MENTIONED WITH THE CURRENT THOUGHT THAT WIDESPREAD 1 TO 3 INCH RAINFALL AMOUNTS WILL BE POSSIBLE THROUGH THIS EVENING. VERY ISOLATED LOCATIONS COULD RECEIVE 5 TO 7 INCHES. WEATHER PARAMETERS FAVORING HEAVY RAINFALL INCLUDE PRECIPITABLE WATER VALUES STILL ABOVE TWO INCHES...A DEVELOPING DIFLUENT FLOW ALOFT AND A DEEP MOISTURE PLUME EXTENDING TO THE SOUTH SOUTHWEST ACROSS MEXICO AND INTO THE EASTERN PACIFIC OCEAN. THERE ARE A NUMBER OF SOUTHEAST TEXAS RIVERS NEAR OR ABOVE FLOOD STAGE THIS MORNING...AND RAINFALL AMOUNTS OF TWO INCHES OR MORE TODAY ARE ONLY GOING TO CAUSE THESE RIVERS TO RISE EVEN MORE. IAH NEEDS 1.06 INCHES OF RAIN TODAY MAKE JUNE 2004 THE WETTEST JUNE ON RECORD. IF IAH CAN GET JUST UNDER 3 INCHES OF RAIN BY MIDNIGHT... WE WILL SURPASS THE AVERAGE ANNUAL RAINFALL. 42/35/47/99 && .HGX WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FOR ALL OF SOUTHEAST TEXAS THROUGH THIS EVENING. && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 86 73 91 73 92 / 70 40 40 20 20 HOUSTON(IAH) 87 74 91 74 91 / 70 40 40 20 20 GALVESTON (GLS) 86 80 88 79 88 / 70 30 30 20 20 && .PREVIOUS DISCUSSION (303 AM CDT)... SE TX WAS UNDER A DIFFLUENT FLOW AT 200 AND 300 MB WITH THE RIDGE AXIS JUST TO THE WEST. IN THE LOW AND MID LEVELS AN ABUNDANCE OF MOISTURE WAS AVAILABLE AND POPS AND RAINFALL ARE THE MAIN FORECAST PROBLEMS OF THE DAY. A BLEND OF THE ETA AND GFS LOOKED TO BE THE BEST FOR MODEL GUIDANCE...THE ETA LOOKED GOOD ON THE MID AND UPPER FEATURES AND THE GFS ACTUALLY VERIFIED ON PW/S. 700 MB DEWPOINTS OF 4 TO 6 SHOULD MOVE INTO THE SOUTHERN HALF OF THE FORECAST AREA TODAY. PW/S OF NEAR 2 INCHES ARE EXPECTED EARLY...THEN CLIMB INTO THE 2.1 TO 2.3 INCH RANGE BY THIS AFTERNOON. WITH FLASH FLOOD GUIDANCE NUMBERS ON THE LOW SIDE AND WITH RAINFALL AMOUNTS OF 1 TO 3 INCHES (AND ISOLATED HIGHER AMOUNTS IN THE SOUTH)...WILL ISSUE A FLOOD WATCH THROUGH 6 PM FOR AREAS SOUTH OF INTERSTATE 10. A DRYING TREND CONTINUES TO BE THEN EXHIBITED BY THE MODELS. LESS COVERAGE IS EXPECTED TOMORROW AS BOTH THE ETA AND GFS BRING A SHORTWAVE TROUGH ACROSS THE AREA BUT WITH A DRIER AIRMASS OVERHEAD. THEN...A PATTERN CHANGE SHOULD OCCUR BY THE END OF THIS WEEK. WILL GO WITH MAINLY ISOLATED POPS AFTER FRIDAY. THE GFS CONTINUES TO FORECAST A WEAKNESS IN THE RIDGE OVER THE GULF NEXT WEEK...BUT KEEPS SE TX ON THE DRY SIDE AT THE END OF THE FORECAST PERIOD. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1015 AM CDT WED JUN 30 2004 TXZ163-164-176>179-195>200-210>214-226-227-235>238-011200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON- GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-MONTGOMERY- POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-WHARTON- 1015 AM CDT WED JUN 30 2004 ...FLOOD WATCH THROUGH MIDNIGHT TONIGHT FOR ALL OF SOUTHEAST TEXAS... .DAY ONE...TODAY AND TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP TODAY ACROSS SOUTHEAST TEXAS. GENERAL RAINFALL AMOUNTS OF 1 TO 3 INCHES CAN BE EXPECTED THROUGH THIS EVENING. ISOLATED TOTALS OF 5 TO 7 INCHES ARE POSSIBLE. BECAUSE OF THE NEARLY SATURATED GROUND...ANY HEAVY RAINFALL WILL WILL LIKELY CAUSE FLOOD PROBLEMS IN THE WATCH AREA. ALSO...RIVER FLOODING IS ONGOING ACROSS PORTIONS OF SOUTHEAST TEXAS...AND ANY SIGNIFICANT ADDITIONAL RAINFALL WILL LIKELY LEAD TO MORE RISES ON THESE RIVERS. IN ADDITIONAL TO THE HEAVY RAINFALL THREAT...CONDITIONS ARE ALSO FAVORABLE FOR THE FORMATION OF FUNNEL CLOUDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED THUNDERSTORMS ON THURSDAY MAY GENERATE ISOLATED FLOODING. ALSO...THE RIVER FLOODING SITUATION WILL CONTINUE TO BE MONITORED. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND THIS EVENING.
The national radar mosaic for the moment the first event began.
4 flash flood, 1 funnel cloud. Local standard time, as filed.
Street flooding in Bryan.
Numerous county roads closed due to flooding.
Highway 39 closed with 1.5 feet of water over road. FM 247 also closed due to high water.
Portions of County Road 112 closed due to high water.
Several reports of funnel clouds off of FM 521.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5411909, 5411910, 5411911, 5411912, 5410400.